| Model Number |
NA-U403SX-4019 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Event or Problem Description
It was reported the vizishot 2 flex had deployment issues of the needle.It would not come out the plastic shaft.They reported while trying to make the puncture, the needle would only slide out a little bit and then stop.The malfunction occurred during a diagnostic endobronchial ultrasound procedure.There were no reports of patient harm.
Event or Problem Description
No additional information from customer.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the reported failure was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A root cause could not be identified.Based on the results of the investigation: it is likely the following led to the malfunction: the distal end of the needle was deformed, or the needle was extended from the scope while it was withdrawn.This might have damaged the scope.In addition, the following reportable malfunctions were identified during the device evaluation: a likely mechanism causing the needle to extend from the insertion portion might be the following: when removing from the tray or inspecting before use, a bending load was applied to the tip of the sheath, causing bending.As the distal end of the sheath was bent, the distal end of the needle tube got caught in the coil when extended from the sheath.The extension of the distal end of the needle tube was continued.The distal end of the needle tube stuck out of the sheath, puncturing the coil and the sheath.In addition, it is probable that buckling near the hard part caused the insertion part to bend due to some bending load applied to the needle tube when it was removed from the tray or when it was inspected before use.However, the exact cause could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.